Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Sudden Increase in BP - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2296 Questions
User :   Hi. I take bp medicine every day Micardis 40 mg.. bp usually runs around 140/80.. last night and one other time in the last month, I felt this complete flushing so I checked it and it was 195/95. I took an additional bp pill and it is back to 140/80 this morning. What causes such a spike all of a sudden?                                                                 
Doctor :   Hello
User :   hello
Doctor :   Let me read your query.
Doctor :   Ok
Doctor :   I shall explain you.
Doctor :   Before that, i would like to know few details.
User :   ok
Doctor :   Please give your Age, Gender, Location, Occupation, Marital status, Height, Weight and Waist circumference.
User :   55 female XXXXXXXX government employee married 5' 5" 160 pounds and not sure of waist circumference
Doctor :   Ok
Doctor :   When were you diagnosed with hypertension and considered for treatment?
User :   about 2 yrs ago
Doctor :   Ok
Doctor :   How many times did you feel such a problem?
User :   the recent spike?
Doctor :   Yes.
User :   twice in the last month
Doctor :   Ok
Doctor :   Were you treated with Micardis 40 mg from day the one?
User :   yes - actually started with Micardis HT but that seemed to drain everything out of me so only took that a few weeks then started with regular Micardis
Doctor :   Ok
Doctor :   Is the BP regulated with Micardis 40 mg except for occasional spikes?
User :   yes at 140/80
Doctor :   Ok
Doctor :   How frequently do you measure the BP?
User :   most every day
Doctor :   Ok
Doctor :   Due to feel the complete flushing like symptoms on previous spikes as well?
User :   yes
Doctor :   Ok
Doctor :   Did you report to your doctor about it?
Doctor :   before this I man
Doctor :   'mean
User :   yes first time I did.. said maybe we should increase bp medicine
Doctor :   Ok
Doctor :   Such BP spikes
Doctor :   can be due to stress, lack of sleep, missing a dose
Doctor :   or dietary changes as well
Doctor :   Can you relate yourself to any of those this time and also on previous occasions as well?
User :   no
Doctor :   Ok
Doctor :   How about your menstrual cycle relation?
User :   had hysterectomy; take a hormone patch
Doctor :   Ok
Doctor :   I was about to ask that
Doctor :   Have you taken any other medications?
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor